Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: AMY II -- been down this road!

Posted by Jim on November 3, 1999, at 22:41:52

In reply to Re: AMY II - R U OK? , posted by dove on November 3, 1999, at 11:57:32

Hello Amy,

Just encountered your post and read back into October to see your original postings. I just wanted to let you know that I had a similar post-drug experience over 10 years ago that was positively awful--I was an absolute mess for months. (I had a history of undiagnosed anxiety/depression before then, which is probably what caused my reaction to be so severe.) In any event, when I finally got myself to a decent psychiatrist, he prescribed the tricyclic antidepressant Tofranil (this was before the days of SSRIs like Prozac, Zoloft, etc.). To my surprise and relief, it began working slowly but surely after a few weeks and I was able to start putting things back together during the months that followed. I don't really know what I would have done otherwise. (If anything, I stopped taking it too soon because I was eager to "forget" the whole episode once I felt mostly recovered about 9 months later, which probably wasn't the wisest thing either! If I had to do everything over again, I would have taken the Tofranil for much longer and gotten some serious counseling to emotionally process what I had gone through.)

All this by way of saying three basic things: (1)Most importantly, you most certainly WILL be able to pull through this very trying experience. (2) There is always a very wide array of medications to consider should you or doctor ever decide that Zoloft isn't the best choice. (Although it sounds like it's starting to "kick in," which is terrific!) In my own personal case--your mileage may vary, of course--I found that Tofranil (generic name, imipramine: it has more side-effects but is known as an excellent med too) was what allowed me to start getting on with a normal life--college, social life, and so on. (3) Finally, it's also important to take a balanced perspective beyond the medication--ask what other things you can do for yourself to make things go best over the medium- to long term (counseling? lifestyle adjustments? etc.) It can of course be annoying to feel like your life has become one big "self-improvement project", but the basic idea is to come out of the whole experience both personally intact and somehow better and wiser for having made it through!

Very best wishes to you from someone who's been there,




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jim thread:14427